Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 13, 2000, 5:19 PM CDT for Stutsman County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 5:19 PM CDT (22:19 UTC)
- Expired
- Jun 13, 2000, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 132219 SVRBIS NDC093-132245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 519 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 545 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF WOODWORTH...OR ABOUT 26 MILES NORTHWEST OF JAMESTOWN...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOODWORTH AT 525 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR EASTERN NORTH DAKOTA. LAT...LON 4702 9930 4706 9904 4732 9911 4731 9940 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT TUE JUN 13 2000
FORECAST PROB WILL BE WINDS...HEAVY RAIN POTENTIAL. MODELS HAVE
THE HEAVIER RAINS DRIFTING NORTH AND EAST LATE THIS AFTERNOON
AND EVENING WITH UP TO 3/4 TO ONE INCH PSBL BY 00Z. HEAVIER
RAINFALL WILL SHIFT OVER ERN ND AROUND 06Z AND DIMINISH TO LIGHT
RAINS OVER WRN/CNTL CWA. WILL NOT CONSIDER A FLASH FLOOD WATCH
AT THIS TIME. NEXT PROB WILL BE WINDS ON BACK SIDE OF THE LOW.
ALREADY GUSTY TO NEAR 30 MPH IN THE WEST AND WILL CONTINUE
INTO THIS EVENING. GUSTY WINDS WILL SHIFT TO CNTL CWA LATER THIS
EVENING INTO WED MORNING. WILL CONT WIND ADVISORY THIS EVENING
IN THE WEST AND TONIGHT/WED MRNG CNTL AREAS.
STRONG CLOSED LOW OVER ABR SD BY 00Z WILL MOVE TO WCNTL MN BY
12Z WED MRNG. THE ETA LIFTED INDEX AND CAPE VALUES POINTS TO
THUNDERSTORM ACTIVITY MAINLY EAST OF THE CWA TNGT. MAY SEE SOME
THUNDER EMBEDDED IN THE RAINS CNTL AREAS THIS EVENING.
.BIS...WIND ADVISORY WEST THIS EVENING...
WIND ADVISORY TONIGHT CENTRAL...
TURNERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:29 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 31 min |
| Jun 12, 7:34 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 56 min |
| Jun 12, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 45 min |
| Jun 12, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 60 min |
| Jun 12, 9:38 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 67 min |
| Jun 12, 9:48 PM CDT | Severe Thunderstorm Warning | BIS | Hettinger | 57 min |
| Jun 12, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 27 min |
| Jun 12, 10:54 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 51 min |
| Jun 12, 11:04 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 56 min |
| Jun 12, 11:47 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 43 min |
| Jun 13, 12:00 AM CDT | Severe Thunderstorm Warning | BIS | Grant | 60 min |
| Jun 13, 4:21 PM CDT | Tornado Warning | BIS | Stutsman | 24 min |
| Jun 13, 4:45 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Wells | 60 min |
| Jun 13, 4:45 PM CDT | Tornado Warning | BIS | Stutsman | 30 min |
| Jun 13, 5:54 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 66 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.